Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 1, NWS New York, NY

May 26, 2012Orange County, Putnam County, New York

NWS New York, NY issued this severe thunderstorm warning at May 26, 2012, 2:19 PM EDT for Orange County, Putnam County, New York. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2012, 2:19 PM EDT (18:19 UTC)
Expired
May 26, 2012, 3:00 PM EDT
In force
41 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Orange County, NY, Putnam County, NY

The radar

The Brookhaven radar (KOKX), 118 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 2:35 PM EDTHAIL 0.75New Windsor, NYPENNY SIZE HAIL IN NEW WINDSOR.
May 26, 2:37 PM EDTHAIL 1New Windsor, NYONE INCH HAIL NEAR NEW WINDSOR.
May 26, 3:00 PM EDTHAIL 0.75Vails Gate, NYPENNY SIZE HAIL IN VAILS GATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WUUS51 KOKX 261819
SVROKX
NYC071-079-261900-
/O.NEW.KOKX.SV.W.0001.120526T1819Z-120526T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
219 PM EDT SAT MAY 26 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN SOUTHEAST NEW YORK...
  NORTHEASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 300 PM EDT...

* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GARDNERTOWN...OR NEAR NEWBURGH...AND MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  WINDSOR...WEST POINT...FAHNESTOCK STATE PARK AND COLD SPRING

LAT...LON 4161 7409 4161 7407 4159 7405 4156 7397
      4152 7399 4145 7399 4149 7393 4150 7385
      4145 7375 4133 7389 4132 7399 4130 7402
      4148 7425 4162 7410
TIME...MOT...LOC 1819Z 310DEG 8KT 4150 7408

$$

DSW
2 follow-up statements
145 
WWUS51 KOKX 261836
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
236 PM EDT SAT MAY 26 2012

NYC071-079-261900-
/O.CON.KOKX.SV.W.0001.000000T0000Z-120526T1900Z/
ORANGE NY-PUTNAM NY-
236 PM EDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR PUTNAM AND NORTHEASTERN ORANGE COUNTIES...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR VAILS GATE...OR NEAR NEWBURGH...MOVING SOUTHEAST AT 10
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FIRTHCLIFFE...CORNWALL ON HUDSON...WEST POINT...HIGHLAND FALLS...FORT
MONTGOMERY...FAHNESTOCK STATE PARK AND COLD SPRING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4155 7398 4152 7399 4145 7399 4145 7397
      4149 7393 4150 7386 4145 7376 4133 7391
      4132 7399 4130 7402 4145 7421 4159 7406
TIME...MOT...LOC 1836Z 310DEG 8KT 4146 7404

$$

DSW
032 
WWUS51 KOKX 261859
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
259 PM EDT SAT MAY 26 2012

NYC071-079-261909-
/O.EXP.KOKX.SV.W.0001.000000T0000Z-120526T1900Z/
ORANGE NY-PUTNAM NY-
259 PM EDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM AND NORTHEASTERN ORANGE
COUNTIES WILL EXPIRE AT 300 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4155 7398 4152 7399 4145 7399 4145 7397
      4149 7393 4150 7386 4145 7376 4133 7391
      4132 7399 4130 7402 4145 7421 4159 7406
TIME...MOT...LOC 1859Z 310DEG 8KT 4143 7399

$$

DSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:54 PM EDT, 25 minutes earlier.

Area forecast discussion, May 26, 1:54 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
154 PM EDT SAT MAY 26 2012

.SYNOPSIS...
A COLD FRONT MOVES JUST SOUTH OF THE AREA BY THIS EVENING. THE
FRONT BECOMES STATIONARY SOUTH OF THE AREA TONIGHT INTO SUNDAY
BEFORE LIFTING NORTH AS A WARM FRONT LATE SUNDAY INTO MONDAY. LOW
PRESSURE MOVING EAST ACROSS SOUTHERN CANADA TUESDAY INTO WEDNESDAY
WILL SEND A COLD FRONT ACROSS THE TRI-STATE AREA ON WEDNESDAY.
HIGH PRESSURE WILL BRIEFLY FOLLOW WEDNESDAY NIGHT INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTION FIRING ALONG THE FRONT ...WITH NORTHWEST ZONES THE MOST
LIKELY TO SEE SCATTERED SHOWERS/TSTMS INITIALLY. DEPENDING ON THE
COVERAGE...SHOWERS AND TSTMS WILL MAKE THEIR WAY SOUTHEASTWARD
THROUGH THE REMAINDER OF THE AFTERNOON HOURS.

PLENTY OF CAPE AVAILABLE. HOWEVER...WEAK MID AND UPPER LEVEL
SUBSIDENCE DUE TO BUILDING RIDGE COULD KEEP COVERAGE IN CHECK.

LOWER CLOUDS SLOWLY SCOURING OUT ACROSS SE CT...WITH PLENTY OF
SUNSHINE ELSEWHERE AHEAD OF THE FRONT. EXPECT CLOUDS TO INCREASE
THOUGH THROUGH THE AFTERNOON AS THE FRONT SAGS SOUTH.

ANY STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL AS THEY
WILL BE SLOW MOVING. PRECIPITABLE WATER IS AROUND 1.5 OR JUST
UNDER INCHES. AS FOR TEMPS...SOME UPDATES TO CAPTURE LATEST
TRENDS. MANY LOCATIONS HAVE OR WILL ECLIPSE 80 DEGREES. AS CLOUDS
INCREASE...TEMPS COULD DROP SLIGHTLY. CSTL AREAS WILL BE COOLER AS
SOUTH/SOUTHWEST WINDS PREVAIL AHEAD OF THE FRONT.

THERE IS A MODERATE RISK OF STRONGER AND MORE FREQUENT RIP
CURRENTS ACROSS ALL THE OCEAN BEACHES TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
THE FRONT REMAINS SOUTH OF THE AREA THIS EVENING INTO SUNDAY
MORNING BEFORE SLOWLY TRACKING BACK NORTH AS A WARM FRONT. MODELS
IN GOOD AGREEMENT HANDLING THE FRONT. CHANCES OF SHOWERS AND
THUNDERSTORMS WILL BE MORE DIURNALLY DRIVEN SO POPS LOWER THIS
EVENING...AND THEN INCREASE AGAIN SUNDAY AS THE FRONT PUSHES BACK
NORTH. SURFACE FLOW WILL BE MORE EASTERLY ACROSS EASTERN SECTIONS
KEEPING THE AREA MORE STABLE WHILE SOUTHERLY WINDS DEVELOP SUNDAY
INLAND AND INSTABILITY INCREASES AS A RESULT OF A WARMER BOUNDARY
LAYER. THE THREAT OF HEAVY RAINFALL REMAINS WITH PRECIPITABLE
WATER VALUES STILL AROUND 1.5 INCHES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
FRONTAL BOUNDARY BEGINS TO PUSH NORTH...ESPECIALLY INLAND...LATE
SUNDAY WITH THE FRONTAL BOUNDARY LIKELY MOVING THROUGH THE REGION
SUNDAY NIGHT AND NORTH OF THE AREA LATE MONDAY AS UPPER RIDGE AXIS
MOVES TO THE EAST. WILL CONTINUE TO BE UNSETTLED WEATHER WITH
ROUNDS OF SHOWERS AND THUNDERSTORMS AS CONVECTIVE COMPLEXES MOVE
THROUGH. LIKELY BRIEF HEAVY DOWNPOURS RATHER THAN SEVERE WEATHER
WITH THE STORMS. POTENTIAL THEN EXISTS FOR A MORE ORGANIZED LINE
OF CONVECTION LATE TUE INTO WED ALONG AND AHEAD OF THE COLD FRONT.
THE COLD FRONTAL PASSAGE EXPECTED WED MORNING. THERE ARE SIGNS AT
THE END OF THE WEEK OF A CLOSED UPPER LOW FORMING OVER THE MID MS
VALLEY.

IT WILL ALSO BE UNSEASONABLY WARM AND MUGGY WITH HIGHS INLAND MOST
DAYS IN THE LOW TO MID 80S...AND IN THE 70S AT THE COAST. LOWS WILL
BE IN THE 60S WITH SIMILAR DEW POINTS. THE ONE CAVEAT HEAR IS THAT
CONVECTION ALONG THE BOUNDARY MAY LIMIT ENOUGH DAYTIME HEATING FOR
HIGHS TO BE LOWER THAN FORECAST MON. A RETURN TO SOMEWHAT COOLER
WEATHER WILL FOLLOW ON THU BEHIND THE COLD FRONT...BUT STILL
SEVERAL DEGREES ABOVE NORMAL WITH READINGS IN THE MID TO UPPER
70S. POSSIBLE CONVECTION NEXT FRI COULD LEAD TO EVEN COOLER
CONDITIONS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON...THEN STALL
THROUGH TOMORROW. MAINLY VFR CONDITIONS EXPECTED...WITH POSSIBLE
MVFR IN ANY TSTORM DEVELOPMENT THIS AFTN...AND FG DEVELOPMENT
TONIGHT.

SCT CU WITH SCT TO BKN HIGH LEVEL CLOUDS MOVING IN FROM THE WEST.
TSTORM DEVELOPING OVER EASTERN PA MAY PROGRESS TO THE EAST THROUGH
22Z...BUT WITH CONFIDENCE LOW ON ACTUAL COVERAGE...WILL MAINTAIN
ONLY A TEMPO FOR CITY AND WEST TAF SITES.

WINDS AROUND 10 KTS TODAY WITH LIGHT AND VRB TONIGHT AS THE FRONT PASSES.
HIGHER GUSTS POSSIBLE IN ANY TSTMS. WINDS SHIFT TO THE NE BEHIND
THE FRONT TNGT.

.OUTLOOK FOR 18Z SUN THROUGH THU...
.SUN...SCT TSTMS MAINLY IN THE AFTN INLAND...BUT CONTINUING INTO
THE OVERNIGHT.
.MON...SCT TSTMS MAINLY IN THE AFTN INLAND.
.TUE...IFR POSSIBLE WITH SOUTHERLY FLOW. SCT SHRA AND TSTMS.
.WED...MORNING SHRA/TSTM...THEN BECOMING VFR.
.THU...MAINLY VFR...WITH POSS SHRA/TSTM IN THE AFTN.

&&

.MARINE...
WITH A COLD FRONT TO THE NORTH...SOUTH TO SOUTHWEST WINDS WILL
CONTINUE THIS AFTERNOON. THE FRONT TONIGHT WILL BRING A WIND
SHIFT TO THE NE LATE. SPEEDS BLW SCA LVLS. SEAS ON THE OCEAN WILL
GRADUALLY BUILD DUE TO SWELL FROM BERYL. POTENTIAL FOR 5 FT SEAS
TNGT. BECAUSE THIS IS MARGINAL...WILL INDICATE 5 FT IN THE FCST
BUT REFRAIN FROM A SCA ATTM.

TSTMS POSSIBLE THIS AFTN...ESPECIALLY THE WRN/CNTRL SOUND AND
HARBOR.

SWELL FROM BERYL WILL HAVE SOME IMPACT ON THE OCEAN FOR SUN AND
POSSIBLY MON AS WELL. EXACT HEIGHTS WILL BE DEPENDENT ON THE PRECISE
TRACK AND INTENSITY OF THE SYSTEM. ATTM...SEAS AROUND 4 FT ARE
EXPECTED.

WINDS WILL REMAIN LGT THRU THE REMAINDER OF THE FCST PERIOD. THERE
IS A CHANCE THAT SPEEDS COULD APPROACH SCA LVLS OVER THE OCEAN ON
SLY FLOW LATE TUE INTO WED. SEAS WILL RESPOND WITH 5 FT WAVES
POSSIBLE ON THE OCEAN DURING THIS TIME.

&&

.HYDROLOGY...
ANY SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH SUNDAY HAVE
THE POTENTIAL TO PRODUCE LOCALLY HEAVY DOWNPOURS. SHOWERS AND
THUNDERSTORMS WILL LIKELY BE SCATTERED TO ISOLATED. AS SUCH...THE
FLOOD POTENTIAL WILL BE ONLY LOCALIZED MINOR URBANIZED/POOR
DRAINAGE FLOODING. STORMS THAT FORM WILL MOVE RELATIVELY SLOWLY.

SCATTERED CONVECTION WILL CONTINUE TO IMPACT THE REGION FROM
SUNDAY NIGHT THROUGH MONDAY AS A WARM FRONT MOVES THROUGH THE AREA.
THERE WILL BE A POTENTIAL FOR LOCALIZED HEAVY RAINFALL AS STORMS
WILL BE SLOW MOVING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MET
NEAR TERM...MET/PW
SHORT TERM...MET/PW
LONG TERM...DW
AVIATION...SEARS/12
MARINE...PW/12
HYDROLOGY...MET
Hazardous weather outlook, May 26, 9:02 AM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
902 AM EDT SAT MAY 26 2012

NYZ075-080-081-178-179-271300-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
902 AM EDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT OCEAN BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>074-078-079-176-177-271300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
902 AM EDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 26, 9:18 AM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
918 AM EDT SAT MAY 26 2012

CTZ006>008-010>012-261600-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
918 AM EDT SAT MAY 26 2012

PATCHY DENSE FOG IS EXPECTED UNTIL ABOUT NOON TODAY ACROSS THE
AREA. VISIBILITIES ARE EXPECTED TO RANGE MOSTLY FROM 1/2 TO 1
MILE...WITH LOCAL REDUCTIONS TO 1/4 MILE OR LESS IN SPOTS.

IF YOU ARE DRIVING...SLOW DOWN AND USE YOUR LOW BEAM HEADLIGHTS.
LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS
NEEDED.
Special weather statement, May 26, 1:58 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
158 PM EDT SAT MAY 26 2012

NYZ067-068-261830-
ORANGE-PUTNAM-
158 PM EDT SAT MAY 26 2012

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE AND PUTNAM
COUNTIES...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WALDEN...AND MOVING SOUTHEAST AT 20 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4161 7407 4159 7405 4159 7399 4158 7395
      4152 7399 4145 7399 4149 7393 4151 7377
      4133 7388 4133 7391 4149 7429 4160 7422
      4159 7414 4162 7414

DSW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:45 AM EDTDense Fog AdvisoryOKXNassau, Suffolk8 hr
May 26, 1:58 PM EDTSpecial Weather StatementOKXOrange32 min
May 26, 2:33 PM EDTSpecial Weather StatementOKXRockland42 min
May 26, 2:49 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester41 min
May 26, 3:01 PM EDTSpecial Weather StatementOKXPutnam59 min
May 26, 3:23 PM EDTAreal Flood AdvisoryOKXRockland, Westchester82 min
May 26, 3:33 PM EDTSpecial Weather StatementOKXWestchester57 min
May 26, 3:55 PM EDTAreal Flood AdvisoryOKXRockland, Westchester95 min
May 26, 4:00 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester47 min
May 26, 4:52 PM EDTAreal Flood AdvisoryOKXRockland, Westchester83 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.